Wyoming, 2017Flash Flood in Wyoming, June 1, 2017
June 1, 2017 · NWS CYS · 1 event in 1 county or zone
Thunderstorms produced two to four inches of rain over north central Laramie County, which resulted in flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced two to four inches of rain over north central Laramie County, which resulted in flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 1, 12:28 PM MST, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 1, 12:28 PM MST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
128 PM MDT Thu Jun 1 2017
.SHORT TERM...(This evening through Saturday night)
Issued at 230 PM MDT Thu Jun 1 2017
Tonight...As our team expected, scattered showers and thunderstorms
continue to erupt over our western counties, along and west of a
Douglas to Cheyenne line. Current and expected instability and shear
values suggest that the storms should remain sub-severe, though a
few storms with small hail and gusty winds would not be too
surprising through early evening. Will continue with our current
forecast of isolated to scattered showers and thunderstorms this
evening, decreasing in coverage after 9 pm, with a few residual
showers remaining after midnight.
Friday...Shortwave trough aloft moves into the western Dakotas and
western Nebraska in the late afternoon with a low level surface
trough or cold front moving to the east of our counties in the
afternoon, thus severely limiting chances for showers and
thunderstorms over our counties as drying occurs in the low levels.
Still though, will continue with a low chance for showers and
thunderstorms north of a Lusk to Alliance line with isolated
thunderstorms over the mountains. Slightly cooler and drier.
Friday night...Expect a dry night with limited cloud cover as low
and mid level moisture decreases. Also, a bit cooler than Thursday
night with less cloud cover.
Saturday...Relatively dominant ridging and warm temperatures aloft
prevail over our region with light southerly surface winds. Thus, no
showers and thunderstorms expected. Temperatures slightly warmer
than Friday with a moderating airmass and warmer temperatures aloft.
Compromised between the NAM and GFS MOS maximums for high
temperatures.
Saturday night...Continued dry with minimal low and mid level
moisture.
.LONG TERM...(Sunday through Thursday)
Issued at 230 PM MDT Thu Jun 1 2017
Upper ridge overhead Sunday with 700mb temperatures increasing to
+16C over Carbon County. Going to be warm Sunday with 80s west of
the Laramie Range and near 90s out in the Panhandle.
Ridge axis moves east Monday with an upper low tracking through
Montana Monday afternoon. Going to see convection increasing
Monday afternoon as associated cold front approaches from the
west. Front moves through the CWFA Tuesday morning. Another active
afternoon Tuesday with fairly widespread showers and
thunderstorms.
Another upper ridge Wednesday to bring back warmer and drier air
to the area into Friday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1107 AM MDT Thu Jun 1 2017
Convective activity shifted west of the Laramie Range today as
eastern sections under high pressure. KLAR and KRWL will see the
biggest impacts today with the convection. Used HRRR guidance on
timing of convection this afternoon. Airports east of the Laramie
Range should stay dry today.
&&
.FIRE WEATHER...
Issued at 230 PM MDT Thu Jun 1 2017
Minimal concerns based on expected humidities and winds.
&&
.HYDROLOGY...
Issued at 230 PM MDT Thu Jun 1 2017
Warm temperatures will continue to increase snowmelt above 9000
feet through the weekend. High temperatures will be above normal
through Sunday, with low temperatures staying well above
freezing. This will result in highly efficient snowmelt and rising
creeks and main stem rivers. The Upper North Platte River at
Saratoga may rise to near action stage over the next few days.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...RUBIN
LONG TERM...GCC
AVIATION...GCC
FIRE WEATHER...RUBIN
HYDROLOGY...GCC
Hazardous weather outlook, Jun 1, 2:19 AM MST, 13 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
319 AM MDT Thu Jun 1 2017
WYZ101>119-020930-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
319 AM MDT Thu Jun 1 2017
This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Isolated to scattered showers and thunderstorms will develop this
afternoon across portions of southeast Wyoming. No severe storms
are expected, however gusty winds will be possible.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Thunderstorms may return to the region Monday through Wednesday.
.Spotter information statement...
Spotter activation will not be needed.
NEZ002-003-019>021-054-055-095-096-020930-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
319 AM MDT Thu Jun 1 2017
This hazardous weather outlook is for portions of western
Nebraska.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Isolated to scattered thunderstorms will be possible on Friday
afternoon into the evening. Severe storms are not expected. Thunderstorms
may return to the region Monday through Wednesday.
.Spotter information statement...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 1, 3:22 PM MST, 8 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
422 PM MDT THU JUN 1 2017
WYZ108-012300-
Goshen County WY-
422 PM MDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN COUNTY UNTIL 500
PM MDT...
At 422 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hawk Springs Recreation Area to 12 miles
southwest of Hawk Springs. Movement was northeast at 10 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Hawk Springs Recreation Area and Hawk Springs Campground around
425 PM MDT.
Hawk Springs around 445 PM MDT.
LAT...LON 4183 10408 4182 10462 4169 10454 4171 10414
TIME...MOT...LOC 2222Z 204DEG 7KT 4173 10418 4170 10448
Rubin
Flash Flood, Laramie
- When
- June 1, 3:30 PM MST to 4:30 PM MST
- Where
- Laramie County, 17.91 mi W of Meriden to 16.97 mi W of Meriden
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.590, -104.660
At least six inches of water was flowing over County Roads 128, 234 and 238.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Idaho, June 1 to 30, 2017$5.5 million · 10 events
- Flash Flooding in Texas, June 1, 2017$250,000 · 2 events
- Drought in Guam, June 1 to 30, 2017$50,000 · 1 event
- Debris Flow in Washington, June 1, 2017$25,000 · 1 event
- Flood in Idaho, June 1 to 10, 2017$20,000 · 1 event
- Hail and Damaging Winds in Montana, June 1, 20171.5 in hail · 10 events
- Damaging Wind in Georgia, June 1, 2017$15,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in Missouri, June 1, 2017$1,000 · 1 in hail · 8 events
- Coastal Flood in New York, June 1 to 30, 20177 events
- Hail and Damaging Wind in Arkansas, June 1, 2017$12,000 · 1.5 in hail · 3 events
- Flooding in Arkansas, June 1 to 23, 20175 events
- Drought in Florida, June 1 to 13, 20174 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 713643.